MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO ESOPHAGOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO ESOPHAGOSCOPE
Model Number EE-1580K
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided in this report does not constitute an admission that the device caused or contributed to the reportable event.International medical device regulators forum (imdrf) adverse event reporting (b)(4).Mdr 9610877-2020-00234 is being submitted for the pentax medical video esophageoscope, model ee-1580k, serial number (b)(4).Mdr 9610877-2020-00251 is being submitted for the pentax medical cleaning brush, model cs6021t, unknown serial number.
 
Event or Problem Description
Pentax medical was made aware of a complaint on 26-oct-2020 regarding "accessory stuck in scope" during reprocessing, involving pentax medical video esophageoscope, model ee-1580k, serial number (b)(4).The reporting end user stated that they experienced the failure during reprocessing.No patient involvement was reported.The reporter responded via phone and email to good faith effort attempts on 19-nov-2020 and stated that he "spoke with the reprocessing personnel and they told me[the reporter] it was a cleaning scope brush product number cs6021t.When i packed the scope to send it to you guys i could see a part of the brush sticking out of the distal end.".The customer owned video esophageoscope was returned for evaluation on 03-nov-2020.During evaluation of the endoscope under service order (b)(4), the pentax medical service repair technician did not confirm the customer's complaint but did note that the operation channel was twisted in the bending section as well as documenting the following additional findings on 05-nov-2020: passed wet leak test, lightguide prong cover glass set loose, segment crushed, passed dry leak test, fluid invasion not observed in pve connector, fluid invasion not observed in control body, suction cylinder deformed, insertion tube bump at stage 1, distal body chip at channel opening at thinnest part.The device underwent repairs including the following components: o-rings and seals, distal joint screw m1, bending rubber, insertion flex tube w/seg pb-free, distal end assy with tubes, o-ring (1.8x19.8).This is the first time pentax medical model ee-1580k, serial number (b)(4) has been returned for serviced at a pentax facility since the device was put into service on 03-oct-2019.Instructions for use(ifu), includes the following warning section "after using operational/cleaning accessories (e.G., forceps, needles, snares, brushes etc.) with the endoscope, carefully check that all accessories are intact and that no parts have fallen off and become lodged within the endoscope's instrument/suction channel.Furthermore, ensure that any therapeutic devices (e.G., clips, stents, etc.) passed through the channel are accounted for after use.On 06-apr-2016, pentax issued a u.S.Urgent field correction which is an ifu addendum for endoscopes with instrument channels.This addendum covers any operational/cleaning accessories and therapeutic devices which can become lodged in the endoscope's instrument channel.It reminds customers to carefully check that all accessories are intact, that no parts have fallen off and become lodged within the endoscope's instrument/suction channel and to ensure that any therapeutic devices (e.G., clips, stents, balloons, etc.) passed through the instrument channel and are accounted for after use.The esophageoscope is awaiting repair or approval by final qc as of 24-nov-2020.
 
Additional Manufacturer Narrative
Correction information g6: follow up #1.H2:if follow-up, what type? h3:device evaluated by manufacture.H6: coding changed based on the investigation result.Evaluation summary: this is an event in which a foreign matter such as a brush clogs the pipe.The cause is thought to be that the brush used by the user during cleaning was broken and remained in the pipe.Pentax has added a method for alerting and detecting in ifu in the event, and also implemented field action.

Brand Name
PENTAX
Common Device Name
VIDEO ESOPHAGOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
william goeller (temporary)
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key10901231
Report Number9610877-2020-00234
Device Sequence Number17208091
Product Code EOX
UDI-Device Identifier04961333228324
UDI-Public04961333228324
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K961564
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEE-1580K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown